| Model Number |
N/A |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/16/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Event or Problem Description
It was reported needle fully detached from powerglide upon insertion when clinician went to withdrawal it.Needle was left attached to the blue wings and in the catheter left behind in the patient.Needle and catheter was taken out by the placing nurse without further incident.No serious injuries reported.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of needle detachment is confirmed and was determined to be related to the manufacture of the product.One 22 ga powerglide pro catheter was returned for evaluation.Three photographs of a 22 ga powerglide pro catheter were returned for evaluation.An initial visual observation of the returned device revealed blood residue inside the catheter.The powerglide pro device was returned with the needle completely detached from its housing.The housing was observed to be intact upon the return of the device.The safety mechanism was not engaged over the needle tip.The guidewire was observed to be within the housing of the device.A functional test of attempting to slide the powerglide wings over the needle shaft after reassembly of the powerglide device with the needle in place revealed the needle stayed inside the housing.The needle did not feel loose inside the housing after reassembly of the device.A microscopic observation revealed no obvious deformation along the plastic pieces where the needle housing and needle shaft intersect.No obvious deformation from use was observed along the returned powerglide pro and its detached needle; therefore, the complaint of a needle detachment was confirmed and determined to be related to misassembly of the device during manufacturing.This complaint will be recorded for future trending and monitoring purposes.